Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 49, NWS Paducah, KY

June 5, 2001Jackson County, Perry County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jun 5, 2001, 6:49 PM CDT for Jackson County, Perry County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 5, 2001, 6:49 PM CDT (23:49 UTC)
Expired
Jun 5, 2001, 7:30 PM CDT
In force
41 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jackson County, IL, Perry County, IL

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:00 PM CDTThunderstorm Wind 52 EWillisville, ILA trained spotter estimated winds up to 60 MPH.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-542 J/kg
Mixed-layer LCL
435 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 052349
SVRPAH
ILC077-145-060030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
649 PM CDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTH CENTRAL ILLINOIS
  NORTHERN JACKSON COUNTY IN SOUTHERN ILLINOIS

* UNTIL 730 PM CDT

* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF AVA...MOVING EAST AT 40
  MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  PINCKNEYVILLE
  ELKVILLE
  DU QUOIN
  DE SOTO
  AVA

STRONG WIND AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF
SHELTER AND STAnY AWAY FROM WINDOWS.

LAT...LON 3808 8957 3790 8961 3779 8918 3810 8919

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:27 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 5, 2:27 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
227 PM CDT WED JUN 5 2001

LATEST SURFACE ANALYSIS SHOWED WEAK LOW PRESSURE CENTERED OVER
NORTHEAST KANSAS. FROM THE LOW A STATIONARY FRONT EXTENDED EASTWARD
ACROSS CENTRAL ILLINOIS AND CENTRAL INDIANA. BIGGEST CHALLENGE THIS
PACKAGE WILL BE TO DETERMINE WHEN THIS BOUNDARY WILL DROP SOUTHEAST
ACROSS OUR CWA.

THE COMBINATION OF A TROPICAL DISTURBANCE MOVING NORTH OUT OF THE
GULF AND WESTERLY WINDS ALOFT WILL PREVENT THE FRONT FROM MAKING
MUCH SOUTHWARD PROGRESS. UNTIL THIS HAPPENS...WE WILL REMAIN IN A
WARM...MOIST...AND UNSTABLE AIRMASS. EXPECT SCATTERED RW/TRW THIS
AFTERNOON TO DISSIPATE THIS EVEVNING WITH RW/TRW REDEVELOPING ACROSS
ALL BUT THE SE QUARTER OF THE CWA BY MORNING. IT LOOKS LIKE THE NOSE
OF THE SFC AND UPPER LEVEL RIDGE WILL OVERSPREAD MOST OF WESTERN
KENTUCKY DURING THE NIGHT WHICH SHOULD PRECLUDE ANY REGENERATION OF
CONVECTION. ON WEDNESDAY THE FLOW ALOFT BECOMES MORE NORTHWEST WHICH
WILL GIVE THE FRONT A GENTLE PUSH. WEDNESDAY WILL BE AN ACTIVE DAY
AS THE FRONT SLOWLY APPROACHES AND CROSSES PART OF THE REGION. AVN
MUCH FASTER WITH FROPA THAN THE ETA...SO WILL COMPROMISE BETWEEN THE
TWO. EXPECT THE FRONT TO CLEAR THE SE CORNER OF THE CWA EARLY
THURSDAY MORNING...SO WILL KEEP POPS ALL NIGHT WEDNESDAY NIGHT INTO
EARLY THURSDAY MORNING ACROSS SE HALF OF CWA. IN THE WAKE OF THE
FRONT THURSDAY HIGH PRESSURE WILL OVERSPREAD THE REGION FROM NW TO
SE. ON SATURDAY A QUICK MOVING SYSTEM DIVING SE ACROSS THE AREA
SHOULD TOUCH OFF A FEW RW/TRW...OTHERWISE FOR THE REST OF THE
EXTENDED...IT LOOKS LIKE PARTLY CLOUDY WITH NEAR NORMAL
TEMPERATURES.

FWC/MAV TEMPS SIMILAR BUT WILL LEAN TOWARD SLIGHTLY WARMER FWC.

.PAH...NONE.

PACKETT

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:40 PM CDTSevere Thunderstorm WarningPAHJefferson50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.